Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 30, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 26, 2019, 11:00 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2019, 11:00 PM PST (07:00 UTC)
- Expired
- Feb 27, 2019, 2:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
285 WHUS76 KEKA 270700 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1100 PM PST Tue Feb 26 2019 PZZ455-475-271000- /O.EXP.KEKA.SC.Y.0029.000000T0000Z-190227T0700Z/ /O.NEW.KEKA.SC.Y.0030.190227T0700Z-190227T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1100 PM PST Tue Feb 26 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST WEDNESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 2 AM PST Wednesday. * WINDS...S 15 to 25 kt with gusts to 30 kt. Winds will be lighter and out of the north in the northern portion of the waters outside of 10 nm. * WAVES/SEAS...Combined seas 7 to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
062 WHUS76 KEKA 270944 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 144 AM PST Wed Feb 27 2019 PZZ455-475-271045- /O.EXP.KEKA.SC.Y.0030.000000T0000Z-190227T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 144 AM PST Wed Feb 27 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 3:29 PM PST, 7 hours 31 minutes earlier.
Area forecast discussion, Feb 26, 3:29 PM PST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
329 PM PST Tue Feb 26 2019
.SYNOPSIS...Moderate to locally heavy rain will persist across
northwest California through Wednesday morning. Relatively drier
weather is expected Thursday and Friday, followed by another round
of unsettled weather this weekend.
&&
.DISCUSSION...Rain has spread back into the area this afternoon
as the front which stalled over southern Mendocino County
overnight lifts back northward ahead of an approaching Pacific
shortwave centered near 38N 131W as of 3PM. Strong low level
convergence and isentropic ascent along the front, coupled with
PWAT values around 2.5 standard deviations above climo will
continue to support widespread moderate to heavy rain overnight
into early Wednesday morning, yielding rapid rises on area
mainstem rivers and streams. Refer to the hydrology section below
as well as the latest flood products for details on impacts.
Additionally, dynamic cooling associated with orographic lift of
strong southerly low level winds out of the northern Sacramento
Valley has resulted in localized snow levels between 3000 and 4000
feet in northern parts of Trinity County. This will allow heavy
snow to continue through Wednesday afternoon, and thus a Winter
Storm Warning remains in effect above 3500 feet.
Precipitation now looks to continue through much of the day on
Wednesday as the upper level wave moves through and closed upper
low centered off the OR/WA coast moves closer to the region.
However, precipitation rates should diminish pretty markedly by
early to mid morning as the short wave moves through, allowing
hydro concerns to start to wind down. Rain will then taper off to
showers from west to east Wednesday evening, yielding drier
conditions for the rest of the work week. /CB
&&
.LONG TERM...After Friday, model guidance shows another trough
and associated surface low moving east across portions of northern
California during the weekend. This system will likely yield
precipitation over the entire region. However, the duration of
precipitation is forecast to be rather short, and the intensity
does not appear to be particularly high. A period of drier may
follow the weekend rains as heights rise in the upper-levels of
the atmosphere. /JMG
&&
.AVIATION...Local area airports continued to be impacted by a
very wet weather system today. Rainy conditions along a quasi-
stationary boundary was nearly nonstop over Mendocino County in
the last 24 hours. However, rain moved back across ACV by mid to
late morning as the front receded northward...then rain spread
into CEC this afternoon. Rain and fog has caused conditions to
vary from mostly MVFR to IFR through the day mainly south of Del
Norte. Winds were breezy over Mendocino as a low level
southwesterly jet trekked over the area. This warranted LLWS being
added to the UKI TAF today. Flight hazards associated with heavy
rains, low Cigs and Vis, breezy winds and possible LLWS in
Southern Mendocino will continue overnight and into Wednesday.
/TAA
&&
.MARINE...The northward push of the front this afternoon has
allowed stronger southerly winds to expand back into the southern
coastal waters, prompting a new round of Small Craft Advisories
south of Cape Mendocino. These conditions will be short lived as
another disturbance approaches the coast this evening and allows
the southerly winds to come to an end. Generally light northerlies
will then persist for the remainder of the week, yielding
relatively calm conditions as a long period NW swell enters the
waters on Thursday. /CB
&&
.HYDROLOGY...Moderate to heavy rain will continue across the area
through early Wednesday morning. An additional 1 to 3 inches is
expected, with the highest amounts over Mendocino County and lower
amounts farther north towards Del Norte. Locally higher amounts
will also be favored over southwest facing ridge slopes. Flood
watches remain in effect through Wednesday afternoon for Mendocino
County and early Wednesday morning for the northern counties.
Multiple areal Flood Warnings are also in effect into tonight
across portions of Mendocino, Humboldt, and southern Trinity
County.
Significant rises are still forecast on main stem rivers. The Eel
River at Fernbridge, the Navarro River at Navarro, and the
Russian river at Hopland are all approaching flood stage this
afternoon and are forecast to peak near major flood stage within
the next 12-24 hours. The Navarro and Russian Rivers should peak
overnight, with the Eel River peaking Wednesday afternoon. In
addition, the Mad River at Arcata, the Van Duzen River at
Bridgeville, the South Fork of the Eel near Miranda, the Eel
River near Scotia, and the Klamath River near Klamath are
forecast to rise to monitor stage within the next 24 hours. /CB
&&
.BEACH HAZARDS...A long period west-northwest swell is forecast
to move across the coastal waters during Thursday. This swell
combined with weakening surface winds and subsiding short period
seas will yield a threat for sneaker waves along area beaches,
with the threat peaking Thursday morning through Thursday midday.
/JMG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through Wednesday afternoon for CAZ109>113.
Flood Watch through late tonight for CAZ101>106-108.
Winter Storm Warning until 4 PM PST Wednesday for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
11 PM PST this evening for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Feb 26, 2:36 PM PST, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 236 PM PST Tue Feb 26 2019 CAZ109>113-272245- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 236 PM PST Tue Feb 26 2019 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... A Flood Watch is currently in effect. Periods of heavy rain are expected over northwest California through Tuesday night. Flooding of main stem rivers, small streams, and urban areas will be possible. .DAY ONE...This afternoon and tonight. A Flood Watch is currently in effect. Periods of heavy rain are expected over northwest California through Tuesday night. Flooding of main stem rivers, small streams, and urban areas will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Flood Watch is currently in effect through Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101>106-108-272245- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- 236 PM PST Tue Feb 26 2019 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Flood Watch is currently in effect. Periods of heavy rain are expected over northwest California through Tuesday night. Flooding of main stem rivers, small streams, and urban areas will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Flooding of main stem rivers, small streams, and urban areas will be possible through Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-272245- Northern Trinity- 236 PM PST Tue Feb 26 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Winter Storm Warning is currently in effect through Wednesday afternoon for elevations above 3500 feet. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Winter Storm Warning is currently in effect through Wednesday afternoon for elevations above 3500 feet. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:13 AM PST | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 55 hr |
| Feb 27, 2:56 AM PST | River Flood Warning | EKA | Humboldt | 17 hr |
| Feb 27, 4:38 AM PST | Areal Flood Warning | EKA | Humboldt | 24 hr |
| Feb 27, 7:16 AM PST | Areal Flood Warning | EKA | Mendocino | 21 hr |
| Feb 27, 7:30 AM PST | River Flood Warning | EKA | Humboldt | 16 hr |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.